Hello. Sorry you are in need of help with this matter! Depression is so hard to deal with. So, who prescribed the Prozac? You are on a low dose and that medication has a start up period that goes on when you first start taking it for 6 weeks or so in which the body gets used to it. Side effects happen then that then peter out and go away! Being drowsy is one of them. In the United States, one out of every four adults takes an antidepressant believe it or not. While some have issues and are quite vocal about it, so many take the medications without issue. But ANY time you take medicine, it is wise to do so weighing out the risk to benefit. You need a proper diagnosis and enough of an issue in your life to warrant adding medication in my opinion especially for a teenager. Most people who taper off correctly from medication do not have lasting issues. A very rare and unlucky few do. These medications should be tapered off slowly (meaning taking decreasing doses from 10 mg to 5, etc.) under doctor supervision and by doing this, it tends to go pretty well for most people. You've not been on for very long and are taking a low dose. I'm sure you'll taper fine and will not have 'permanent brain damage'. :>) The daily mail is not a scientific journal. And if you have questions about this, ask your mom to set up an appointment to ask your doctor!
There ARE other things you can do for depression and if you take medication, you'd want to do them along with that. Therapy is excellent and, as a mom myself, I'd not allow my child to take medication if he wasn't also doing therapy. This is where you can learn triggers, strategies, etc. to cope better over all. Journals are really great to get thoughts out and also record what is happening as a record to look for these triggers and where you can implement a strategy to calm yourself, etc. You can try some breathing exercises such as deep breathing (breath in for a count of 3, hold, out for a count of 3, hold and repeat), meditation, yoga (boys do yoga too) and overall, exercise is helpful for feeling better emotionally. You are at a stressful point in life! So many changing hormones, so much pressure and you are just trying to figure out who you are!! Can you tell I have a son close to your age. :>) I understand how hard it can be. Do you have friends that you feel safe with? Safe to talk to? Do you get along with your parents? But it is always wise to work on things like depression. For some, they can handle it on their own because it is more like the 'blues' or melancholy but for others, with clinical depression, it can become quite serious and debilitating. This is what I'm sure all in your circle are trying to avoid for you. Know that if Prozac is not the right medication, there are others to try. Some have more documented information for adolescents. Some have no information because it is hard to study medication on youth. No one wants to 'test' something on their own child. But these meds are used successfully and it is a matter of finding the right one.
So, this side effect and feeling you have very likely will go away. And remember you are not supposed to be numb from feeling. And would guess that is more of being undertreated than over treated. good luck
There is research showing taking antidepressants or benzos can damage the brain in a certain way, but not necessarily the way you're mentioning. Mostly it's the difficulty of the brain in going back to working normally again when someone has been on these meds for a long time., and you haven't been on it for a long time, so I don't think this is really a concern for you right now. You have enough to worry about and I don't think this is to be added to that. Prozac is one of the easiest meds to come off of, though you should, as Mom has said, do it on a slow taper to be safe if you want to stop. Sometimes a particular medication is just not suited to a particular person. Prozac is particularly known for deadening feelings, which might be what you mean by feeling numb, and most antidepressants are sedating. Sometimes you get used to it, sometimes you don't. Prozac is the most stimulating of the ssri types, so it isn't usually as sedating as others in this class, but you're the only you and you're going to feel what you feel. The fact is, any drug that affects the brain can cause problems -- it's the brain you're playing around with -- and the reason so many Americans take antidepressants isn't because they need them, it's the nature of the US, which doesn't regulate the practice of medicine as much as other countries and is the place drug companies are free to make most of their money -- all other countries regulate the price of drugs, the US doesn't, which makes the incentive to overprescribe quite rewarding. It's always best to try and resolve issues without taking medication, especially when you're young, but when nothing else works, the downsides of medication don't sound as down, but again, if you can fix whatever is bothering you in therapy or other ways without medication, it will always be a less invasive and safer route. If you are the kind of person who needs them, and I'm one of the ones who nothing else helped, then you have to find one that suits you and works as well, but you don't say how down the road you are. As for the Daily Mail not being a scientific journal, most of us don't really look at scientific journals, but newspapers write about what they report in them, but realize that a scientific study doesn't mean a fact, it means an inquiry is being conducted. With medicine, there are many inquiries and much information, but very few consensus facts so far. I think it's always good to think about these things, but don't paralyze yourself about it. Good luck getting better.
It was about 3,5 week. I just feel little better or same. Oh, thanks for everyone wrote here but i haven't hope now. I already saw someone who can't recovered in this forum. And I saw someone who tried all nutritiens but got worse. He just benefited from l-tyrosine but longterm tyrosine usage harmful to neuroreceptors. I wonder what he did after.
I experience extremely memory zapping and i can't understand unless i read 3-4 times even simple sentences.
I really need to learn about peoples experience about this. But i don't know enough English.
I want to go to doctor, but how can i find a doctor who know information about that.
First, I'm not sure that's correct that long-term use of tyrosine is harmful to neurotransmitters -- it's going to be a lot less harmful that using medication, because tyrosine is an essential nutrient the body knows not only how to use but how to evacuate. But that's not to say it can't cause side effects -- sometimes it can make an anxious person more anxious, for example. But that's a side point, not a suggestion you use that supplement, it isn't. I'm assuming you have a psychiatrist who prescribed the Prozac to you -- have you brought this up with your psychiatrist? When you've been taking a medication for awhile and it isn't working or causing side effects, the psychiatrist will generally taper you off of it and try something else.
I found some useful article.
and Dr. Peter Breggin giving importance to ad's.
But those writings is too much for me. I hope someone could explain me basically. Can i recovery?
Also i think it got worse. My short-term memory really garbage now. Is this withdrawal?
I was forced to take sertraline with a dose of 50mg/day during 8 months. Since I stopped this 2 months ago, I don't feel normal and can't achieve any thinking.
I saw this thread and wanted to ask @Cipro to know if he finally succeeded to recover... I REALLY NEED HELP.
If anybody else can help me, please do... I don't want to live anymore.
The choice is hard... two months with symptoms were really hard to live with... and I overcame despear by thinking that my abilities would be back fast, and that the ill-being was just a short period.
Take it again would be definitively a horrendous thing, and I don't know if I would survive to this...
I have some exams in about 1 month, and I know that taking it back would toggle me totally off for at least 2 months in the best case.
What would you suggest me ? Is there any chance to fully recover ? Would my inability to memorize things be resolved by taking the medication again ? Did you already take some SSRI, and experienced difficulties with it ?
I have a question which can seem crazy, but I would like to ask it.
I read that insomnias allow the brain to keep a high level of serotonin, which is habitually used during the sleeping.
Could à bad sleep help my brain to get used to a level which isn't as high as the level it got when I took Zoloft, but which can maybe be sufficient to resolve my problem.
What do you think about it ? I guess you find it completely wrong, but I would like to verify what is other people's point of view on it.
Thank you for all your advices. It helps me more than you can imagine.
I forgot : do you know if a SSRI's withdrawal can affect some other neurotransmitters than those which use serotonin ?
Are you really sure that it is the safest way to recovery ? I'm gonna take the pill away, only according to your advices, and I would like to be verify before... I don't know if taking back the treatment could weak my mind by tiring it, and I would like to avoid the problems that could result of this...